Key result
Loperamide overdose or prolonged use can lead to severe arrhythmias, as demonstrated by a rare case of loperamide-induced ventricular tachycardia storm.
Why the study?
Apprehension regarding the over-the-counter availability of loperamide has grown due to its potential for abuse and an increase in reported cases of overdose or prolonged use causing arrhythmias.
Does loperamide overdose or prolonged use lead to ventricular tachycardia storm?
Case Report (n=1)
Does loperamide overdose or prolonged use lead to ventricular tachycardia storm?
Loperamide overdose or prolonged use is associated with severe arrhythmias, including ventricular tachycardia storm, highlighting a significant safety concern for this over-the-counter medication.
Loperamide is an over-the-counter antilaxative medication with minor opioid properties. For this reason, it has recently become a drug of concern for the Food and Drug Administration due to its potential for abuse. In addition, further apprehension pertaining to its over-the-counter availability has developed due to the recent increase in reported cases of loperamide overdose or prolonged use leading to arrhythmias. We described a rare case of loperamide-induced ventricular tachycardia storm.
No takes yet. Share an insight, caveat, or question.
Giesing et al. (2022) conducted a case report in Loperamide-induced ventricular tachycardia storm (n=1). Loperamide was evaluated on Ventricular tachycardia storm. Loperamide overdose or prolonged use can lead to severe arrhythmias, as demonstrated by a rare case of loperamide-induced ventricular tachycardia storm.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: